Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

March 25, 2021Kendall County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Mar 25, 2021, 2:44 AM CDT for Kendall County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 2:44 AM CDT (07:44 UTC)
Expired
Mar 25, 2021, 3:30 AM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX

County Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 63 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2767 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS84 KEWX 250744
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
244 AM CDT Thu Mar 25 2021
 
TXZ186-187-189-190-250830-
Blanco TX-Kerr TX-Bandera TX-Kendall TX-
244 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO AND KENDALL COUNTIES UNTIL
330 AM CDT...

At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Welfare to Bandera. Movement was east at
45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Boerne, Comfort, Blanco, Bandera, Fair Oaks Ranch, Walnut Grove,
Kendalia, Bandera Falls, Sisterdale, Kreutzberg, Pipe Creek, Welfare,
Twin Sisters, Nelson City, Payton, Kronkosky State Natural Area,
Waring, Bergheim, Guadalupe River State Park and Lakehills.

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

LAT...LON 3013 9826 3004 9830 2979 9859 2972 9878
      2964 9886 2966 9922 3002 9893
TIME...MOT...LOC 0744Z 251DEG 39KT 2991 9885 2974 9908 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Mar 25, 2:39 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 25, 2:39 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
239 AM CDT Thu Mar 25 2021

.SHORT TERM (Today through Friday)...

Severe threat will gradually diminish after 4AM as the cold front
undercuts convection and storms work into higher region of
convective inhibition. Lingering scattered showers and a few
thunderstorms could continue for a few hours after sunrise east of I-
35 before ending. Clearing and breezy through the morning hours with
dry conditions today and high temperatures forecast in the mid 70s
to low 80s. Localized elevated fire weather conditions are possible
along the Rio Grande, where rainfall did not occur. Wind speeds drop
off this evening. Mostly sunny and warm conditions on Friday, with
highs in the 80s, pushing 90 along the Rio Grande.

&&

.LONG TERM (Friday Night through Wednesday)...

A moist south-southeasterly flow will be fully entrenched across
south-central Texas from Friday night into the start of the weekend
while southwesterly flow is in place aloft ahead of the approach of
the next upper level system from the west. Temperatures could reach
into the low to mid 90s during Saturday afternoon for portions of
the Winter Garden region where more sunshine may be prevalent while
locations to the east see mostly cloudy skies and a slight chance
for showers and/or an isolated thunderstorm. The next cold front is
expected to move in late Saturday night into early Sunday. Expect
better chance for showers and thunderstorms late Saturday night and
into Sunday along and behind this front. Latest model signal show
convection may be mostly elevated following the front. Rainfall
could linger into Monday as well before drying out into the middle
of the week. Temperatures will be on the cooler side from Sunday
into Monday behind the front with cooler temperatures. Temperatures
look to climb into midweek with the return of a southerly surface
flow and establishment of a zonal/weak ridging pattern aloft. A rain
chance returns from Wednesday into Thursday as models depict the
approach/arrival of another front, however timing differences exist
with this front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  50  83  62  83 /  20   0   0  -   20
Austin Bergstrom Intl Airport  77  48  84  61  84 /  10   0   0  -   20
New Braunfels Muni Airport     80  50  85  62  86 /  10   0   0  -   20
Burnet Muni Airport            73  49  81  58  81 /  -    0   0   0  20
Del Rio Intl Airport           81  53  88  61  90 /   0   0   0   0  -
Georgetown Muni Airport        74  49  81  60  82 /  20   0   0   0  20
Hondo Muni Airport             81  49  87  60  88 /   0   0   0   0  10
San Marcos Muni Airport        77  48  84  61  85 /  10   0   0  -   20
La Grange - Fayette Regional   77  50  83  64  85 /  30   0   0  -   20
San Antonio Intl Airport       78  52  84  63  86 /  -    0   0  -   10
Stinson Muni Airport           80  51  85  63  87 /  -    0   0  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Runyen
Long-Term...Brady
Radar...Platt/Hampshire
Social Media...Williams
Hazardous weather outlook, Mar 24, 10:07 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1007 PM CDT Wed Mar 24 2021

TXZ171>173-183>194-202>209-217>225-228-260315-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1007 PM CDT Wed Mar 24 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Tornado Watch in effect until 4 am CDT for along and north of the
I-35/HWY 57 corridor. Isolated tornadoes, large hail and damaging
winds gusts will be possible with any severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Elevated fire weather conditions are possible on Thursday
afternoon along the Rio Grande.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit storm reports to the National
Weather Service.

In the hours before

Local storm report, Mar 25, 1:09 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             1 SW LAKE VIEW          29.45N 100.96W
03/24/2021  E1.00 INCH       VAL VERDE          TX   OTHER FEDERAL

            1 INCH HAIL REPORTED TO THE SOUTHEAST OF
            LAKE AMISTAD.

&&

MB
Local storm report, Mar 25, 1:31 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     HAIL             LEAKEY                  29.72N 99.76W
03/25/2021  E1.50 INCH       REAL               TX   PUBLIC

            MOSTLY QUARTER SIZE HAIL IN LEAKEY WITH A
            FEW PING PONG SIZED HAIL MIXED IN.

&&

MB
Local storm report, Mar 25, 1:43 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             1 N LEAKEY              29.73N 99.76W
03/25/2021  E1.00 INCH       REAL               TX   PUBLIC

            QUARTER SIZE HAIL FALLING IN LEAKEY.

&&

MB
Local storm report, Mar 25, 1:50 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     HAIL             1 N LEAKEY              29.73N 99.76W
03/25/2021  E1.75 INCH       REAL               TX   PUBLIC

            A FEW GOLF BALL SIZE HAIL STONES REPORTED IN
            LEAKEY.

&&

MB
Local storm report, Mar 25, 1:57 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             1 N LEAKEY              29.73N 99.76W
03/25/2021  M2.00 INCH       REAL               TX   PUBLIC

            PHOTOS OF SEVERAL HAIL STONES OF 2 INCHES IN
            DIAMETER VIA SOCIAL MEDIA.

&&

MB
Special weather statement, Mar 25, 2:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
244 AM CDT Thu Mar 25 2021

TXZ186-187-189-190-250830-
Blanco TX-Kerr TX-Bandera TX-Kendall TX-
244 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO AND KENDALL COUNTIES UNTIL
330 AM CDT...

At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Welfare to Bandera. Movement was east at
45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Boerne, Comfort, Blanco, Bandera, Fair Oaks Ranch, Walnut Grove,
Kendalia, Bandera Falls, Sisterdale, Kreutzberg, Pipe Creek, Welfare,
Twin Sisters, Nelson City, Payton, Kronkosky State Natural Area,
Waring, Bergheim, Guadalupe River State Park and Lakehills.

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

LAT...LON 3013 9826 3004 9830 2979 9859 2972 9878
      2964 9886 2966 9922 3002 9893
TIME...MOT...LOC 0744Z 251DEG 39KT 2991 9885 2974 9908

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:24 PM CDTSevere Thunderstorm WarningEWXEdwards47 min
Mar 24, 10:19 PM CDTSpecial Weather StatementEWXEdwards41 min
Mar 24, 10:29 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde61 min
Mar 24, 11:06 PM CDTSevere Thunderstorm WarningEWXEdwards, Real, Val Verde54 min
Mar 24, 11:27 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano63 min
Mar 24, 11:51 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde54 min
Mar 24, 11:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real46 min
Mar 25, 12:44 AM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kinney, Real, Uvalde61 min
Mar 25, 1:44 AM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr, Medina, Real, Uvalde61 min
Mar 25, 3:24 AM CDTSpecial Weather StatementEWXBlanco36 min
Mar 25, 3:49 AM CDTSpecial Weather StatementEWXTravis41 min
Mar 25, 4:17 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson32 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.